Need your help now! by JB.

Johnben or JB.
By Johnben or JB. Latest Reply 2011-09-04 04:13:42 -0500
Started 2011-08-31 14:54:17 -0500

After 51 years of taking care of my diabetes, something suddenly happens to me that never before showed up!
Suddenly, my sugars come up very high over the last weeks. I follow that up by taking much higher amounts of insulin (Humalog and Lantus) without much result. My eating is the same daily. I exersize very little because my CHF won't let me do it. My medications are increased on account of CHF,

I will now check on the new meds to see if there is a side-effect causing the high sugar, but cannot see it happening.

I use urine testing with Chem-10 the stuff doctors use and the labs. Yet it won't show high sugar or ketones. My blood it tested for sugar up to 10 times daly.

I have taken three other testers to see if that would be the trouble? But there is no difference.

My meds are Lasix or furosemide, Aldactone or Spironolactone, Carvedilol,
all taken twice a day and Toloxin once a day. Also Avapro.

My average should be around 108 US 6 Can. with many variations of course, blood tested. It is much higher, about averaging minimum 10 C or 180 US.
Just had lunch showing 14.3 Can—257 US. Did not eat anything of the usual, no chocolate or cake or candies which would disappear in a while but this here
won't leave me!

I went to a specialist years ago, who knew less about diabetes then I did.
Now, I may have to find one who knows about diabetes…

Thanks for reading, any ideas?

JB. (the Elder) There is no younger! LOL.

19 replies

robertoj 2011-09-04 00:09:05 -0500 Report

Patients with CHF generally complain of weakness and disinterest in activity. Before the 1980s, patients having CHF were advised for rest and not to do any kind of exercises. The idea behind was it would reduce circulatory requirements and to encourage diuresis. In actuality, reduced physical activity may actually add to the secondary signs of CHF. These include, reduced muscle strength, decreased exercise tolerance, and pulmonary embolism. Ask your doctor what type of exercises you are able to do. You may need to find a physician with more knowledge of CHF and exercise.

Teresa Rose
Teresa Rose 2011-09-04 00:31:19 -0500 Report

I will have to study about CHF because I don't know what it is but that's exactly how I feel. I can't shake this tired feeling. Can't ever get enough rest and my body is in so much pain.

jayabee52 2011-09-04 02:57:10 -0500 Report

CHF is shorthand for congestive heart failure. The heart has trouble pumping blood to the whole body. There are different types of CHF, but often pericardial fluids build up around the heart and make it difficult for the heart to do its work. Those fluids must be removed — usually by the use of diuretics — so the heart may pump more freely. My bride Jem had CHF which exhibited in rapid heart beat ("tachycardia") which would tire her out. Some days she slept 20 of 24 hours a day because she was so tired out.

annesmith 2011-09-03 23:31:40 -0500 Report

HI…I had trouble sending my 1st letter to you, so, here goes: I once could not get my blood sugar below 600 ——I got desperate, and went to my refrigerator and drank pure lemon juice…it still did not come down, and I was really busting big sweats and tremoring, so I drank more lemon juice—-no sugar with it. Be careful if you try it, as , I would not want anything to happen to you!!! I am 41 years old and a very brittle diabetic all my life. Sincerely, Anne

Johnben or JB.
Johnben or JB. 2011-09-03 17:32:01 -0500 Report

Like to thank you all very much for your help. I had 4- X rays done and multiple blood tests, waiting for an echo-cardiogram to see how much damage was caused by my second heart attack. My main heart wall is damaged and cannot push out enough blood and oxygen to vital parts in my body like brains (you must have noticed lol)
legs etc. I'm exhausted quickly, so don't write much anymore. Thanks for your replies!


Robin052 2011-09-02 13:07:42 -0500 Report

I would agree with the others are saying. Go for extensive lab work especially with the increase in your medication. I'm not on insulin, so I really don't understand all that but it's better to be safe than sorry. I'll be thinking of you and please update us when you find out something. I'm sure other people might learn from your experience.

Weizy 2011-09-02 07:31:53 -0500 Report

I would ask my dr to do a full lab workup to see if there is something going on that is not showing up in your blood tests. Also you can start keeping a journal and writing everything down that you did during the day. This might help show where the higher numbers are coming from. I will keep you in my prayers and wish you the best of luck getting this taken care of.

margokittycat 2011-09-01 20:19:58 -0500 Report

JB I would have a complete lab done testing everything. There is a chance if you have sometype of infection it will only show up in you lab work that is sent out and tested. We will be praying for yu and keep you in our thoughts. God Bless.

Doryian 2011-09-01 18:20:00 -0500 Report

I'm new to this - so just my "two cents," so to speak. I read that an increase of stress levels and / or a virus, cold or infection that you don't realize you have can cause your levels to rise… Let us know what you learn. Hoping you feel better soon!

lorene1212 2011-08-31 18:55:14 -0500 Report

I actually like what AuntieM234 said ask your pharmacist. We have one here her name is sloan. Maybe you could run this by her she is very nice and part of the team here. I have no answers for you but wish you the best. Mara, your so funny… I bet James is doing just that. James is awesome if he does not know something he will find out. Good luck my friend and let us know how you are doing.

AuntieM234 2011-08-31 18:10:12 -0500 Report

I agree with what these two fine ladies have said, all of it, including the fact that you are very loved here! Other than what they've said, I would suggest that, if you are unable to get in to see the Dr right away, maybe you could talk with your pharmacist. He/she should be able to tell you if there are unhealthy interactions among the drugs and if any are known, or even suspected, to elevate your BG. Take a list of your medications with you, even if all of them were filled at the same place. It will save time for both you and the pharmacist. God Bless you. I will keep you in my Prayers! Please keep us in the loop, friend. ;-) Mara PS: I wouldn't be surprised if James is already out there conducting research on the issue!

realsis77 2011-08-31 15:23:33 -0500 Report

Hi! I would consult your doc because certain meds DO cause high blood sugar as side effects. Abilify is one of those meds. I've seen several medication adds that claim side effects are a rise in blood sugar so do not discount your medications! Id speak to my doc right away because with all the other health problems you have going on you don't need this problem too!so please promise me you will talk to the doctor about this soon ok? Your such a wonderful person and I want you to stay around a long time with us! I want you to stay well! God bless you and say strong! I know you will! Your very loved here on DC! I just want you to know that :) so take care ok? And see the doc soon!

ShellyLargent 2011-08-31 15:15:13 -0500 Report

I would consult a doctor or endocrinologist about the higher than normal numbers. It could be that your body is becoming more resistant to insuln as you're getting older. When I first started on my insulin therapy, I was only taking a few units before meals every day. That was 11 years ago. As time has gone on, I'm now taking close to 10 - 15 units per meal. My endo tried to put me on Lantus some years ago, but it didn't work for me. I was taking over 100 units a day of Lantus and it didn't budge my numbers at all. Right now I take 25 units of NPH in the morning and 35 - 40 units at night. Also, did you check the dates on your test strips to make sure they weren't out dated? That can give false readings too. Hope you figure out what's going on soon. It totally sucks to be outta whack… :)